MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX 3.5 TI ANC W/ ULTB SUTURE W/NEED; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX 3.5 TI ANC W/ ULTB SUTURE W/NEED; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203784
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two needles were released from the thread during the surgical procedure using the twin-fix titanium anchor.It is unknown if there were delays and how was the procedure completed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 72203784 twinfix ti 3.5mm suture anchor reported on.Product was not returned for evaluation.Due to unavailability, visual evaluation was not possible.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1) unexpected bone condition/density.2) alternate prep method, instruments or method used.3) use of excess torque.4) incomplete anchor insertion.5) loss of or lack of axial alignment.Instructions for use are specific for this device.Per ifu: ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device.If more torque is required to insert the anchor, stop and ensure that the drill bit size and depth are correct.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Complaint history review indicated no similar allegations for the lot number reported.Batch review indicated no condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.No further investigation is warranted at this time.

Brand Name
TWINFIX 3.5 TI ANC W/ ULTB SUTURE W/NEED
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10077622
Report Number1219602-2020-00808
Device Sequence Number3924070
Product Code MBI
UDI-Device Identifier00885554029277
UDI-Public885554029277
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K123425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2024
Device Catalogue Number72203784
Device Lot Number2027437
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;